Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Austin/San Antonio, TX

March 11, 2007Blanco County, Burnet County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 11, 2007, 7:12 PM CDT for Blanco County, Burnet County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2007, 7:12 PM CDT (00:12 UTC)
Expired
Mar 11, 2007, 8:15 PM CDT
In force
63 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Blanco County, TX, Burnet County, TX

The radar

The Austin/San Antonio radar (KEWX), 94 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 8:10 PM CDTTSTM WND DMG8 W Round Mountain, TXNUMEROUS TREE LIMBS IN THE ROADS ACROSS NORTHERN BLANCO COUNTY, NEAR THE TOWN OF BLOWOUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 5:16 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1305 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1305 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 120013
SVREWX
TXC031-053-120115-
/O.NEW.KEWX.SV.W.0002.070312T0012Z-070312T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT SUN MAR 11 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BURNET
  BLANCO

* UNTIL 815 PM CDT

* AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
  HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF ROUND MOUNTAIN...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE MEADOWLAKES...CYPRESS
  MILL...MARBLE FALLS AND SPICEWOOD

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE 
TORNADOES. THIS IS A DANGEROUS STORM...WITH A HISTORY OF 
ROTATION...AND IS CAPABLE OF PRODUCING A TORNADO AT ANY TIME. IF 
YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING 
WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3061 9807 3032 9821 3039 9855 3042 9855
      3051 9850 3051 9838 3050 9835 3051 9834
      3057 9834 3058 9833

$$
1 follow-up statement
000 
WWUS54 KEWX 120025
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
724 PM CDT SUN MAR 11 2007

TXC031-053-120115-
/O.CON.KEWX.SV.W.0002.000000T0000Z-070312T0115Z/
BURNET TX-BLANCO TX-
724 PM CDT SUN MAR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR BLANCO AND BURNET COUNTIES...

AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR ROUND MOUNTAIN...
MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE MEADOWLAKES...MARBLE FALLS...
CYPRESS MILL AND SPICEWOOD

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING 
FOR SOUTH CENTRAL TEXAS. THIS IS A DANGEROUS STORM...CAPABLE OF 
PRODUCING A TORNADO WITH LITTLE ADVANCE WARNING. IF YOU ARE IN ITS 
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE 
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

LAT...LON 3061 9807 3032 9821 3039 9855 3042 9855
      3051 9850 3051 9838 3050 9835 3051 9834
      3057 9834 3058 9833

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 6:45 PM CDT, 27 minutes earlier.

Area forecast discussion, Mar 11, 6:45 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CDT SUN MAR 11 2007

.AVIATION...
IFR/LOW MVFR CIGS WILL PREVAIL THROUGH THE FORECAST PERIOD.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
THE AREA WITH LOCAL LIFR CIGS AND VSBYS. WINDS WILL BE VARIABLE
LESS THAN 10 KTS WITH ISOLATED GUSTS TO 40 KTS POSSIBLE NEAR
THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT SUN MAR 11 2007/

DISCUSSION...
500 TO 200 HPA LOW/TROF OVER NM CONTINUES TO DEVELOP AND THE
TREND TO AN EVENTUAL MARCH RAIN MAKING SYSTEM FOR SOUTH CENTRAL
TEXAS CONTINUES TO SHOW UP FROM 12Z INFO TODAY. 500 HPA LOW CNTR
IS FORECAST TO MOVE NEAR THE SE CORNER OF NM AND WEST TEXAS
TONIGHT...THEN BECOME NEARLY STATIONARY MONDAY AND TUESDAY. THIS
PATTERN BODES WELL FOR A GOOD CHANCE OF RAIN TONIGHT AND MONDAY
THRU TUESDAY. MESO BOUNDARY WEST AND NORTH OF A DRT TO ECU LINE
IS FCST TO DRIFT S AND E THROUGH TONIGHT...HELPING TO GENERATE
SCT SHOWERS AND TSTMS. THIS ACTIVITY IS FCST TO SPREAD OVER
SOUTH CENTRAL TEXAS TONIGHT AND MONDAY. LOCALLY HEAVY RAIN IS STILL
POSSIBLE WITH THIS PATTERN. AS LOW REMAINS NEARLY STNRY OVER WEST
TEXAS MONDAY AND TUESDAY...A SERIES OF S/W TROF PASSING AROUND THE
SOUTH AND EAST PERIPHERY OF THE LOW APPEAR SUFFICIENT TO SET OFF
CONTINUED RAIN CHANCES MONDAY THRU TUESDAY.

FORECAST TOOLS CONTINUE TO SHOW STRONGER WESTERLIES DEVELOPING
FAR ENOUGH SOUTH AGAIN ON WEDNESDAY TO BEGIN TO CARRY THE
500 HPA LOW OFF TO THE EAST AND SOUTHEAST LATE WEDNESDAY AND
WEDNESDAY EVENING. THIS WILL HELP RAIN CHANCES STAY OVER THE AREA
TUESDAY NIGHT TO PART OF WEDNESDAY MORNING. SKIES AND RAIN CHANCES
ARE EXPECTED TO DECREASE FROM THE WEST LATE WEDNESDAY OR
WEDNESDAY EVENING.

ON THURSDAY A GENERALLY WARM AND DRY DAY IS EXPECTED FOLLOWED
BY COOLER CONDITIONS LATE THURSDAY AND THURSDAY NIGHT...AS COOL
AIR MOVES ACROSS THE AREA FROM THE N AND NE. FAST MOVING
S/W TROF COMING FROM THE NW OVER COOL AIR THU NIGHT MAY
BE ENOUGH TO CAUSE MOSTLY CLOUDY SKIES.  COOLER DAYTIME
HIGHS ARE EXPECTED FRIDAY...FOLLOWED BY INCREASING MOISTURE
AGAIN NEXT WEEKEND AS SOUTHERLY WINDS RETURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              62  73  63  72  61 / 100  70  60  70  60
AUSTIN BERGSTROM INTL AIRPORT  62  73  63  72  61 / 100  70  60  70  60
DEL RIO INTL AIRPORT           61  70  59  76  59 /  70  60  50  40  30
SAN ANTONIO INTL AIRPORT       63  73  63  73  63 /  80  70  60  70  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/04
Hazardous weather outlook, Mar 11, 5:06 AM CDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 AM CDT SUN MAR 11 2007

TXZ171>173-183>194-202>209-217>225-228-121000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
506 AM CDT SUN MAR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
WILL CONTINUE INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 11, 3:42 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 PM CDT SUN MAR 11 2007

TXZ171>173-183>194-202>209-217>225-228-120315-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
342 PM CDT SUN MAR 11 2007

...GOOD CHANCE OF RAIN EXPECTED TONIGHT THROUGH
MONDAY...TUESDAY...AND TUESDAY NIGHT...

A MARCH RAIN MAKING WEATHER SYSTEM WILL CONTINUE TO DEVELOP
ACROSS NEW MEXICO AND WEST TEXAS TONIGHT AND MONDAY...AND THEN
MOVE SLOWLY EAST WEDNESDAY.

THIS WILL BRING A GOOD CHANCE OF RAIN...WITH SHOWERS OR
THUNDERSTORMS...TO SOUTH CENTRAL TEXAS TONIGHT AND MONDAY
THROUGH TUESDAY AND TUESDAY NIGHT. SOME OF THE THUNDERSTORMS
COULD BE SEVERE OVER THE NORTH AND WEST PART OF THE AREA
TONIGHT. LOCALLY IS POSSIBLE TONIGHT THROUGH TUESDAY.

A CHANCE OF RAIN OR SHOWERS IS EXPECTED TO LINGER WEDNESDAY
MORNING...THEN RAIN CHANCES AND CLOUDS ARE FORECAST TO DECREASE
FROM THE WEST WEDNESDAY AFTERNOON TO WEDNESDAY EVENING.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:55 PM CDTFlash Flood WarningEWXComal, Kendall3 hr
Mar 11, 7:57 PM CDTFlash Flood WarningEWXBurnet3 hr
Mar 11, 8:07 PM CDTFlash Flood WarningEWXTravis3 hr
Mar 11, 8:13 PM CDTTornado WarningEWXBexar, Comal32 min
Mar 11, 8:19 PM CDTSevere Thunderstorm WarningEWXTravis41 min
Mar 11, 8:20 PM CDTSevere Thunderstorm WarningEWXGillespie55 min
Mar 11, 8:30 PM CDTSevere Thunderstorm WarningEWXWilliamson60 min
Mar 11, 8:45 PM CDTTornado WarningEWXComal30 min
Mar 11, 9:12 PM CDTTornado WarningEWXComal33 min
Mar 11, 9:19 PM CDTFlash Flood WatchEWXBandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 22 more6 hr
Mar 11, 9:36 PM CDTFlash Flood WarningEWXBandera, Kerr, Real3 hr
Mar 11, 9:55 PM CDTFlash Flood WarningEWXBurnet, Llano2 hr
Mar 11, 10:20 PM CDTFlash Flood WarningEWXCaldwell, Guadalupe3 hr
Mar 11, 10:20 PM CDTFlash Flood WarningEWXBlanco, Hays3 hr
Mar 11, 10:37 PM CDTFlash Flood WarningEWXBexar, Medina, Uvalde3 hr
Mar 11, 10:45 PM CDTSevere Thunderstorm WarningEWXMaverick60 min
Mar 11, 10:59 PM CDTFlash Flood WarningEWXBastrop, Travis3 hr
Mar 11, 11:03 PM CDTFlash Flood WarningEWXComal, Kendall3 hr
Mar 11, 11:09 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick66 min
Mar 12, 12:30 AM CDTSevere Thunderstorm WarningEWXBexar45 min
Mar 12, 1:15 AM CDTFlash Flood WarningEWXCaldwell, Guadalupe, Hays3 hr
Mar 12, 1:25 AM CDTFlash Flood WarningEWXBexar, Medina95 min
Mar 12, 1:59 AM CDTFlash Flood WarningEWXBastrop, Travis3 hr
Mar 12, 2:01 AM CDTFlash Flood WarningEWXComal, Kendall3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.